Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 202, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 4, 2000, 7:33 PM EDT for Bradley County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 4, 2000, 7:33 PM EDT (23:33 UTC)
- Expired
- Sep 4, 2000, 8:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bradley County, TN
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 7:55 PM EDT | Thunderstorm Wind | Charleston, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 042334 SVRMRX TNC011-050000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 733 PM EDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EASTERN TENNESSEE * UNTIL 800 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CHARLESTON...OR 5 MILES NORTHWEST OF BENTON...MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEVELAND AROUND 740 PM EDT WATERVILLE AROUND 750 PM EDT FLINT SPRINGS AROUND 755 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHE"R ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:00 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 4, 4:00 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 400 PM EDT MON SEP 4 2000 UPR TROF BUILDS THRU FA TONITE AND GRADUALLY SHIFTS BACK TO THE SW THRU 48 HRS AS UPR RIDGE HOLDS ITS GROUND ACROSS CENTRAL U.S. CD FNT DROPPING S THRU KY/NRN MID TN ATTM WITH CONVECTION FIRING IN MID STATE. NOT A GREAT DEAL OF CONVERGENCE WITH FNT TONITE BUT INSTABILITY SUFFICIENT FOR SOME TSRA/SHRA. USED 40-50% POPS FOR EVENT. MODEL FCST SOLUTIONS A BIT DIFFERENT THRU PD WITH AVN THE MOST ROBUST WITH CLOSING OFF UPR LOW FARTHEST N THRU TIME WITH HIGHEST MEAN RH AND LIFT OVR FA. NGM OFFERS A COMPROMISE SOLUTION WITH BEST CHC SHRA OVR SE TN AND MTN ZONES. DECIDED TO USE 30-40% POPS IN MTNS/SE TN WHERE E FLO WILL AID PRECIP FORMATION IN TERRAIN. USED SLGT CHC FOR CENTRAL VLY AS A SMALL THREAT FOR -SHRA EXISTS THRU 2ND PD. BKN-OVC SC WILL ACCOMPANY COOL AIRMASS WHICH INVADES THE REGION ON TUE. WENT WITH MORE OPTIMISTIC FORECAST FOR 4TH PD AS UPR LOW DRIFT FARTHER W. QUITE A BIT OF DIFFERENCE IN GUIDANCE TEMPS WITH POLAR AIRMASS DROPPING S AND WENT WITH A COMPROMISE SOLUTION BETWEEN FAN/FWC. FCSTID = 20 CHA 69 84 67 80 / 40 30 20 10 TYS 67 78 60 76 / 40 20 10 10 TRI 63 74 56 75 / 50 10 10 10 OQT 67 78 60 76 / 40 20 10 10 .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Local storm report, Sep 4, 7:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
722 PM EDT MON SEP 4 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
650 PM ATHENS TN WIND DAMAGE
09/04/00 MCMINN REPORTED BY DISPATCH
TREES DOWN IN ATHENS AND
NIOTA.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:13 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.